MAUDE Adverse Event Report: COOK INC MCLEAN-RING ULTRATHANE ENTERAL FEEDING TUBE SET; KNT TUBES, GASTROINTESTINAL

COOK INC MCLEAN-RING ULTRATHANE ENTERAL FEEDING TUBE SET; KNT TUBES, GASTROINTESTINAL
Model Number N/A
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).510k status: not exempt pre amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
During evaluation of a returned mclean-ring ultrathane enteral feeding tube set, it was noted that the catheter's tip was missing.The tip was not returned; however, as of the date of this report, the investigation and evaluation are ongoing.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Device failure analysis was conducted and identified the tip to be missing.With the missing tip, measuring the proper catheter length is not possible and therefore we cannot confirm whether the device is conforming or not.Further inspection of separation location, it was identified that the edge/face is very smooth and not jagged.This gives evidence that he tip was intentionally cut by the customer prior to procedure.Document review shows many procedures in place that should have identified/prevented the failure mode from being distributed.Therefore the root cause is most likely product use/handling and not manufacturing.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.H3 other text : a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Device failure analysis was conducted and identified the tip to be missing.With the missing tip, measuring the proper catheter length is not possible and therefore we cannot confirm whether the device is conforming or not.Further inspection of separation location, it was identified that the edge/face is very smooth and not jagged.This gives evidence that he tip was intentionally cut by the customer prior to procedure.Document review shows many procedures in place that should have identified/prevented the failure mode from being distributed.Therefore the root cause is most likely product use/handling and not manufacturing.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MCLEAN-RING ULTRATHANE ENTERAL FEEDING TUBE SET
Common Device Name
KNT TUBES, GASTROINTESTINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7417001
Report Number1820334-2018-00933
Device Sequence Number1637417
Product Code KNT
UDI-Device Identifier00827002026476
UDI-Public(01)00827002026476(17)201023(10)8255769
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMRT-9.5-130
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/21/2018
Supplement Date Received by Manufacturer03/21/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1